Alert archive / Texas / Special Weather Statements in 2020

Special Weather Statement, NWS Austin/San Antonio, TX

July 26, 2020Williamson County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 26, 2020, 3:00 PM CDT for Williamson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2020, 3:00 PM CDT (20:00 UTC)
Expired
Jul 26, 2020, 3:45 PM CDT
In force
45 min
Issued by
NWS Austin/San Antonio, TX

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 0 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS84 KEWX 262000
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
300 PM CDT Sun Jul 26 2020
 
TXZ173-262045-
Williamson TX-
300 PM CDT Sun Jul 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Granger Dam, or near Granger, moving west at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Granger, Bartlett, Weir, Granger Dam, Laneport, Hoxie, Waterloo,
Walburg, Schwertner and Highway 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 9727 3071 9726 3060 9731 3068 9761
      3085 9756
TIME...MOT...LOC 1959Z 110DEG 22KT 3071 9736 

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:19 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 26, 2:19 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
219 PM CDT Sun Jul 26 2020

.SHORT TERM (Tonight through Monday Night)...
Deep tropical moisture continues to stream over South Central Texas
as Tropical Storm Hanna moves westward into northeastern Mexico.
Pwat values of 2.0 to 2.4 inches have pooled over much of the region
and daytime heating has reinvigorated the outer and far reaching
rain bands of Hanna. Storms seem to be generating along the coast
and over the Coastal Plains, likely from frictional convergence, and
push further into the CWA as light to moderate rain showers. Bands
of rain have been quick moving throughout the day. So even under the
heaviest rain showers, certain isolated areas have only picked up
about 2 inches of rain.

High resolution guidance have some disagreement on handling
convection later this afternoon with the NAM NEST showing a lull in
activity till daytime heating gets going tomorrow but the latest 18Z
HRRR and Texas Tech WRF show continued isolated activity through
this evening. Keeping rain/storm chances in the forecast for much of
the area given the sporadic nature of showers and storms the last 36
hours. Trimming back chances for rain overnight to areas along and
south of I-10 and US 90.

Moisture values remain elevated through the day on Monday but
coverage of showers and storms should be less than what was seen
today. Less cloud cover and less chances for rain will spell a bump
back up in afternoon temps into the mid 90s, far southern zones may
only make it to the upper 80s or low 90s with better chances for
rain.

Upper level pattern will remain slightly unstable with the
subtropical ridge attempting to build in from the Desert Southwest
but not close enough at the end of the long term to have any
dominate features of the weather pattern.

&&

.LONG TERM (Tuesday through Sunday)...
Afternoon rain chances continue for Tuesday and Wednesday before the
upper ridge gets hold of the area on Thursday. While under upper
ridging, the forecast becomes dry and a warming trend ensues. The the
end of the week and into the weekend, temperatures have crept back up
to the triple digits for a good part of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  95  75  93  76 /  20  30  -   20  -
Austin Bergstrom Intl Airport  74  94  74  93  75 /  20  30  -   20  -
New Braunfels Muni Airport     74  93  74  92  74 /  30  40  10  30  -
Burnet Muni Airport            72  93  73  93  74 /  20  20  -   20  -
Del Rio Intl Airport           74  95  76  96  76 /  30  30  20  20  10
Georgetown Muni Airport        74  94  75  94  76 /  20  20  -   20  -
Hondo Muni Airport             73  94  74  95  75 /  30  30  10  30  10
San Marcos Muni Airport        74  93  74  93  74 /  20  30  10  30  -
La Grange - Fayette Regional   76  94  76  94  76 /  20  40  20  30  -
San Antonio Intl Airport       75  94  76  94  76 /  30  40  10  40  10
Stinson Muni Airport           74  93  75  93  76 /  30  40  10  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...EWilliams
Long-Term...YB
Decision Support...Platt
Hazardous weather outlook, Jul 26, 5:21 AM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
521 AM CDT Sun Jul 26 2020

TXZ171>173-183>194-202>209-217>225-228-271030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
521 AM CDT Sun Jul 26 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Locally heavy rainfall is possible south of I-10/Hwy 90 as
Tropical Storm Hanna moves away to the west.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 26, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
300 PM CDT Sun Jul 26 2020

TXZ173-262045-
Williamson TX-
300 PM CDT Sun Jul 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Granger Dam, or near Granger, moving west at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Granger, Bartlett, Weir, Granger Dam, Laneport, Hoxie, Waterloo,
Walburg, Schwertner and Highway 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 9727 3071 9726 3060 9731 3068 9761
      3085 9756
TIME...MOT...LOC 1959Z 110DEG 22KT 3071 9736

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:18 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson33 min

Nearby

Special Weather Statements in Texas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.